Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Burgess's theorem and related problems


Authors: Hisao Kato and Xiangdong Ye
Journal: Proc. Amer. Math. Soc. 128 (2000), 2501-2506
MSC (1991): Primary 54B15, 54F15, 54F50
DOI: https://doi.org/10.1090/S0002-9939-00-05247-3
Published electronically: February 25, 2000
MathSciNet review: 1653402
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a graph. We determine all graphs which are $G$-like. We also prove that if $G_{i}\ (i=1,2,\ldots , m)$ are graphs, then in order that each $G_{i}$-like $(i=1,2,\ldots , m)$ continuum $M$ be $n$-indecomposable for some $n=n(M)$ it is necessary and sufficient that if $K$ is a graph, then $K$ is not $G_{i}$-like for some integer $i$ with $1\le i\le m$. This generalizes a well known theorem of Burgess.


References [Enhancements On Off] (What's this?)

  • [B1] C.E. Burgess, Continua which are the sum of a finite number of indecomposable continua, Proc. Amer. Math. Soc., 4(1953), 234-239. MR 14:894a
  • [B2] C.E. Burgess, Chainable continua and indecomposability, Pacific J. Math., 9(1959), 653-659. MR 22:1867
  • [K] H. Kato, A note on refinable maps and quasi-homeomorphic compacta, Proc. Japan Acad., 58(1982), 69-71. MR 83d:54019
  • [LXY] J. Lu, J. Xiong and X. Ye, The inverse limit space and the dynamics of a graph map, Preprint, 1997.
  • [MS] S. Marde${\breve {s}}$i${\acute {c}}$ and J. Segal, $\epsilon $-mappings onto polyhedral, Trans. Amer. Math. Soc., 109(1963), 146-164. MR 28:1592
  • [N] S. B. Nadler Jr., Continuum Theory, Pure and Appl. Math., 158(1992). MR 93m:54002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54B15, 54F15, 54F50

Retrieve articles in all journals with MSC (1991): 54B15, 54F15, 54F50


Additional Information

Hisao Kato
Affiliation: Institute of Mathematics, University of Tsukuba, Tsukuba-Shi Ibaraki, 305, Japan
Email: hisakato@sakura.cc.tsukuba.ac.jp

Xiangdong Ye
Affiliation: Department of Mathematics, University of Science and Technology of China, Hefei, Anhui, 230026, People’s Republic of China
Email: yexd@math.ustc.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-00-05247-3
Keywords: Graph, $n$-indecomposable, $\epsilon$-map, Burgess's theorem
Received by editor(s): March 24, 1998
Received by editor(s) in revised form: September 17, 1998
Published electronically: February 25, 2000
Additional Notes: This project was supported by NSFC 19625103 and JSPS of Japan.
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society